Ask an expert
Question

07 Feb 2003

spastic colon
I have followed a high fibre low fat diet and still experience extreme stomach pains. Bowel movements still haven't improved and have to use laxatives. Could you please tell me what medication I can use for pain as most give me severe cramps.
Thanking You
Kathy
Answer 358 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Kathy, a high fibre diet may increase the cramps if you have spastic colon. It is an excellent way of preventing cramps, but it’s not necessarily a good idea when you have cramps.
Anyway, that’s not your question. You should avoid any painkillers that contain codeine as they can make you constipated. You shouldn’t take any painkillers without having tried antispasmodics first. You can try something like Mypaid® and if that doesn’t work, something like Xefo®. The best would be to not take painkillers at all and to have the problem sorted out by a gastroenterologist. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9260 votes
No
66% - 17841 votes
Vote